All Issues

Volume 21, 2022

Volume 20, 2021

Volume 19, 2020

Volume 18, 2019

Volume 17, 2018

Volume 16, 2017

Volume 15, 2016

Volume 14, 2015

Volume 13, 2014

Volume 12, 2013

Volume 11, 2012

Volume 10, 2011

Volume 9, 2010

Volume 8, 2009

Volume 7, 2008

Volume 6, 2007

Volume 5, 2006

Volume 4, 2005

Volume 3, 2004

Volume 2, 2003

Volume 1, 2002

Communications on Pure and Applied Analysis

December 2007 , Volume 6 , Issue 4

Select all articles


Analysis of the TV regularization and $H^{-1}$ fidelity model for decomposing animage into cartoon plus texture
C.M. Elliott and S. A. Smitheman
2007, 6(4): 917-936 doi: 10.3934/cpaa.2007.6.917 +[Abstract](2869) +[PDF](264.5KB)
We study the Osher-Solé-Vese model [11], which is the gradient flow of an energy consisting of the total variation functional plus an $H^{-1}$ fidelity term. A variational inequality weak formulation for this problem is proposed along the lines of that of Feng and Prohl [7] for the Rudin-Osher-Fatemi model [12]. A regularized energy is considered, and the minimization problems corresponding to both the original and regularized energies are shown to be well-posed. The Galerkin method of Lions [9] is used to prove the well-posedness of the weak problem corresponding to the regularized energy. By letting the regularization parameter $\epsilon$ tend to $0$, we recover the well-posedness of the weak problem corresponding to the original energy. Further, we show that for both energies the solution of the weak problem tends to the minimizer of the energy as $t \to \infty$. Finally, we find the rate of convergence of the weak solution of the regularized problem to that of the original one as $\epsilon \downarrow 0$.
Pullback V-attractors of the 3-dimensional globally modified Navier-Stokes equations
P.E. Kloeden, José A. Langa and José Real
2007, 6(4): 937-955 doi: 10.3934/cpaa.2007.6.937 +[Abstract](3292) +[PDF](239.6KB)
The existence and finite fractal dimension of a pullback attractor in the space $V$ for a three dimensional system of the nonautonomous Globally Modified Navier-Stokes Equations on a bounded domain is established under appropriate properties on the time dependent forcing term. These equations were proposed recently by Caraballo et al and are obtained from the Navier- Stokes Equations by a global modification of the nonlinear advection term. The existence of the attractor is obtained via the flattening property, which is verified.
Singular boundary conditions and regularity for the biharmonic problem in the half-space
Chérif Amrouche and Yves Raudin
2007, 6(4): 957-982 doi: 10.3934/cpaa.2007.6.957 +[Abstract](2467) +[PDF](314.3KB)
In this paper, we are interested in some aspects of the biharmonic equation in the half-space $\mathbb R^N_+$, with $N\geq 2$. We study the regularity of generalized solutions in weighted Sobolev spaces, then we consider the question of singular boundary conditions. To finish, we envisage other sorts of boundary conditions.
Regularity properties of a cubically convergent scheme for generalized equations
Michel H. Geoffroy and Alain Piétrus
2007, 6(4): 983-996 doi: 10.3934/cpaa.2007.6.983 +[Abstract](2254) +[PDF](190.2KB)
We consider the perturbed generalized equation $v \in f(x) +G(x)$ where $v$ is a perturbation parameter, $f$ is a function acting from a Banach space $X$ to a Banach space $Y$ while $G: X \rightarrow Y$ is a set-valued mapping. We associate to this generalized equation the following iterative procedure:

$ v \in f(x_n)+ \nabla f(x_n)(x_{n+1}-x_n) +\frac{1}{2}\nabla^2 f(x_n) (x_{n+1}-x_n)^2 +G(x_{n+1}).$ $\quad$ (*)

We investigate some stability properties of the method (*) and we study the behavior of the sequences that it generates, more precisely, we show that they inherit some regularity properties from the mapping $f+G$.

Well-posedness for one-dimensional derivative nonlinear Schrödinger equations
Chengchun Hao
2007, 6(4): 997-1021 doi: 10.3934/cpaa.2007.6.997 +[Abstract](3062) +[PDF](278.0KB)
In this paper, we investigate the one-dimensional derivative nonlinear Schrödinger equations of the form $iu_t-u_{x x}+i\lambda |u|^k u_x=0$ with non-zero $\lambda\in \mathbb R$ and any real number $k\geq 5$. We establish the local well-posedness of the Cauchy problem with any initial data in $H^{1/2}$ by using the gauge transformation and the Littlewood-Paley decomposition.
Global well-posedness for the $L^2$ critical nonlinear Schrödinger equation in higher dimensions
Daniela De Silva, Nataša Pavlović, Gigliola Staffilani and Nikolaos Tzirakis
2007, 6(4): 1023-1041 doi: 10.3934/cpaa.2007.6.1023 +[Abstract](3060) +[PDF](268.2KB)
The initial value problem for the $L^{2}$ critical semilinear Schrödinger equation in $\mathbb R^n, n \geq 3$ is considered. We show that the problem is globally well posed in $H^s(\mathbb R^n )$ when $1>s>\frac{\sqrt{7}-1}{3}$ for $n=3$, and when $1>s> \frac{-(n-2)+\sqrt{(n-2)^2+8(n-2)}}{4}$ for $n \geq 4$. We use the "$I$-method" combined with a local in time Morawetz estimate.
Orbital stability of solitary waves of the Schrödinger-Boussinesq equation
Sevdzhan Hakkaev
2007, 6(4): 1043-1050 doi: 10.3934/cpaa.2007.6.1043 +[Abstract](3234) +[PDF](147.4KB)
This paper concerns the orbital stability of solitary waves of the Schrödinger-Boussinesq equation

$ i\partial_t u+\partial_x^2 u+uv =0\qquad\qquad\qquad\qquad\qquad (0.1)$

$ \partial_t^2 v-\partial_x^2 v+\partial_x^4 v+\partial_x^2 (3v^2+|u|^2)=0.$

By applying the abstract results of Grillakis, Shatah and Strauss [11, 12] and detailed spectral analysis developed by Lopes in [17], we obtain the stability of solitary waves.

$L^1$-estimates for the higher-order derivatives of solutions to parabolic equations subject to initial values of bounded total variation
Denis R. Akhmetov and Renato Spigler
2007, 6(4): 1051-1074 doi: 10.3934/cpaa.2007.6.1051 +[Abstract](2905) +[PDF](320.4KB)
$L^1$-estimates are established for the higher-order derivatives of classical solutions to the homogeneous Cauchy problem for linear second-order one-dimensional parabolic equations of general form. It is required that the initial data is uniformly continuous and of bounded total variation on some given bounded interval. If the latter condition holds on every bounded interval, then uniform $L^1$-estimates can be proved for the higher-order derivatives. In contrast to earlier findings, where the case of bounded initial data with a continuity modulus satisfying a Dini condition was considered, no constraints are imposed to such a continuity modulus in this paper. In particular, the initial data are allowed to be unbounded. Sets of initial data, in general discontinuous, are also considered.
3D convective Cahn--Hilliard equation
Alp Eden and Varga K. Kalantarov
2007, 6(4): 1075-1086 doi: 10.3934/cpaa.2007.6.1075 +[Abstract](3359) +[PDF](184.4KB)
We consider the initial boundary value problem for the 3D convective Cahn - Hilliard equation with periodic boundary conditions. This gives rise to a continuous dynamical system on $\dot L^2(\Omega)$. Absorbing balls in $\dot L^2(\Omega), \dot H_{per}^1(\Omega)$ and $\dot H_{per}^2(\Omega)$ are shown to exist. Combining with the compactness property of the solution semigroup we conclude the existence of the global attractor. Restricting the dynamical system on the absorbing ball in $\dot H_{per}^2(\Omega)$ and using the general framework in Eden et. all. [5] the existence of an exponential attractor is guaranteed. This approach also gives an explicit upper estimate of the dimension of the exponential attractor, albeit of the global attractor.
Compact uniform attractors for dissipative non-autonomous lattice dynamical systems
Xinyuan Liao, Caidi Zhao and Shengfan Zhou
2007, 6(4): 1087-1111 doi: 10.3934/cpaa.2007.6.1087 +[Abstract](3687) +[PDF](316.2KB)
This paper discusses the long time behavior of solutions for dissipative non-autonomous lattice dynamical systems. We first prove some sufficient and necessary conditions for the existence of a compact uniform attractor for the family of processes defined on a Hilbert space of infinite sequences, and then give an upper bound of the Kolmogorov $\varepsilon$-entropy for the uniform attractor. As an application, we consider the dissipative non-autonomous lattice Zakharov equations.
Non-simultaneous blow-up for heat equations with positive-negative sources and coupled boundary flux
Lan Qiao and Sining Zheng
2007, 6(4): 1113-1129 doi: 10.3934/cpaa.2007.6.1113 +[Abstract](2920) +[PDF](256.9KB)
This paper deals with non-simultaneous blow-up for heat equations with positive-negative sources coupled via nonlinear boundary flux. At first, we establish the necessary-sufficient conditions for non-simultaneous blow-up of solutions under suitable initial data. Furthermore, the sufficient conditions are determined under which any blow-up of solutions to the model would be non-simultaneous. Comparing with those for a similar system possessing negative-negative sources obtained in a previous paper [19] we show clearly the contribution of the positive source in the present model to the non-simultaneous blowing up behavior of solutions.
An asymptotic convergence result for a system of partial differential equations with hysteresis
Michela Eleuteri and Pavel Krejčí
2007, 6(4): 1131-1143 doi: 10.3934/cpaa.2007.6.1131 +[Abstract](3324) +[PDF](189.9KB)
A partial differential equation motivated by electromagnetic field equations in ferromagnetic media is considered with a relaxed rate dependent constitutive relation. It is shown that the solutions converge to the unique solution of the limit parabolic problem with a rate independent Preisach hysteresis constitutive operator as the relaxation parameter tends to zero.
Finite traveling wave solutions in a degenerate cross-diffusion model for bacterial colony
Peng Feng and Zhengfang Zhou
2007, 6(4): 1145-1165 doi: 10.3934/cpaa.2007.6.1145 +[Abstract](2893) +[PDF](1124.9KB)
In this paper we study the existence of finite traveling wave solutions in a degenerate cross-diffusion system modeling the growth of bacteria colony. The importance of establishing the existence lies in the fact that the analysis of the stability of the wave front provides partial answers to the intriguing spatial patterns of the colony. There have been very few results on the finite traveling wave solutions of degenerate parabolic system. One reason is that the traditional method often leads to phase plane analysis on higher dimension which is usually a difficult task. Our method in this paper is based on Schauder fixed point theorem and shooting arguments.

2021 Impact Factor: 1.273
5 Year Impact Factor: 1.282
2021 CiteScore: 2.2




Special Issues

Email Alert

[Back to Top]